Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Normal bases via general Gauss periods

Authors: Sandra Feisel, Joachim von zur Gathen and M. Amin Shokrollahi
Journal: Math. Comp. 68 (1999), 271-290
MSC (1991): Primary 11T22; Secondary 11R18, 12E20, 12F10, 68Q40
MathSciNet review: 1484903
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Gauss periods have been used successfully as a tool for constructing normal bases in finite fields. Starting from a primitive $r$th root of unity, one obtains under certain conditions a normal basis for $ {\mathbb F}_{q^n} $ over $ {\mathbb F}_q $, where $r$ is a prime and $nk=r-1$ for some integer $k$. We generalize this construction by allowing arbitrary integers $r$ with $nk=\varphi(r)$, and find in many cases smaller values of $k$ than is possible with the previously known approach.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11T22, 11R18, 12E20, 12F10, 68Q40

Retrieve articles in all journals with MSC (1991): 11T22, 11R18, 12E20, 12F10, 68Q40

Additional Information

Sandra Feisel
Affiliation: Fachbereich 17 Mathematik-Informatik, Universität-GH Paderborn, D-33095 Paderborn, Germany

Joachim von zur Gathen

M. Amin Shokrollahi
Affiliation: International Computer Science Institute, 1947 Center Street, Berkeley, CA 94704-1198, USA

PII: S 0025-5718(99)00988-6
Received by editor(s): October 7, 1996
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia